zbMATH — the first resource for mathematics

Examples
Geometry Search for the term Geometry in any field. Queries are case-independent.
Funct* Wildcard queries are specified by * (e.g. functions, functorial, etc.). Otherwise the search is exact.
"Topological group" Phrases (multi-words) should be set in "straight quotation marks".
au: Bourbaki & ti: Algebra Search for author and title. The and-operator & is default and can be omitted.
Chebyshev | Tschebyscheff The or-operator | allows to search for Chebyshev or Tschebyscheff.
"Quasi* map*" py: 1989 The resulting documents have publication year 1989.
so: Eur* J* Mat* Soc* cc: 14 Search for publications in a particular source with a Mathematics Subject Classification code (cc) in 14.
"Partial diff* eq*" ! elliptic The not-operator ! eliminates all results containing the word elliptic.
dt: b & au: Hilbert The document type is set to books; alternatively: j for journal articles, a for book articles.
py: 2000-2015 cc: (94A | 11T) Number ranges are accepted. Terms can be grouped within (parentheses).
la: chinese Find documents in a given language. ISO 639-1 language codes can also be used.

Operators
a & b logic and
a | b logic or
!ab logic not
abc* right wildcard
"ab c" phrase
(ab c) parentheses
Fields
any anywhere an internal document identifier
au author, editor ai internal author identifier
ti title la language
so source ab review, abstract
py publication year rv reviewer
cc MSC code ut uncontrolled term
dt document type (j: journal article; b: book; a: book article)
Characterizing isomorphisms in terms of completely preserving invertibility or spectrum. (English) Zbl 1181.47036
Let $A$ and $B$ be algebras. Given a map $\Phi:A\to B$, we define $\Phi_n:A\otimes M_n\to B\otimes M_n$ by $\Phi_n((a_{ij})) = (\Phi(a_{ij}))$. Given a property {\bf (P)}, the authors call $\Phi$ completely {\bf (P)} preserving if each $\Phi_n$ preserves {\bf (P)}. The main result characterizes surjective maps between standard operator algebras on infinite-dimensional Banach spaces that preserve invertibility in both directions completely. The result is standard: $\Phi(A) = TAS$ for some bounded linear or conjugate-linear operators $S$ and $T$ acting on appropriate spaces. A result on maps that are completely spectrum preserving follows easily.

MSC:
47B48Operators on Banach algebras
46H05General theory of topological algebras
WorldCat.org
Full Text: DOI
References:
[1] Aupetit, B.: A primer on spectral theory, (1991) · Zbl 0715.46023
[2] Aupetit, B.: Spectrum-preserving linear mappings between Banach algebras or Jordan -- Banach algebras, J. lond. Math. soc. (2) 62, 917-924 (2000) · Zbl 1070.46504 · doi:10.1112/S0024610700001514
[3] Bai, Z. -F.; Hou, J. -C.: Characterizing isomorphisms between standard algebras by spectral functions, J. operator theory 54, No. 2, 291-303 (2005) · Zbl 1104.47038
[4] Brešar, M.; Šemrl, P.: Invertibility preserving maps preserve idempotents, Michigan math. J. 45, 483-488 (1998) · Zbl 0961.47040 · doi:10.1307/mmj/1030132294
[5] Choi, M. -D.; Hadwin, D.; Nordgren, E.; Radjavi, H.; Rosenthal, P.: On positive linear maps preserving invertibility, J. funct. Anal. 59, 462-469 (1984) · Zbl 0551.46040 · doi:10.1016/0022-1236(84)90060-0
[6] Cui, J. -L.; Hou, J. -C.: A characterization of homomorphisms between Banach algebras, Acta math. Sin. (Engl. Ser.) 20, No. 4, 761-768 (2004) · Zbl 1076.46037 · doi:10.1007/s10114-004-0312-8
[7] Cui, J. -L.; Hou, J. -C.: Linear maps between Banach algebras compressing certain spectral functions, Rocky mountain J. Math. 34, 565-584 (2004) · Zbl 1071.47037 · doi:10.1216/rmjm/1181069868
[8] Cui, J. -L.; Hou, J. -C.: Additive maps on standard operator algebras preserving parts of the spectrum, J. math. Anal. appl. 282, 266-278 (2003) · Zbl 1042.47027 · doi:10.1016/S0022-247X(03)00146-X
[9] Cui, J. -L.; Hou, J. -C.: Linear maps on von Neumann algebras preserving zero products or tr-rank, Bull. austral. Math. soc. 65, 79-91 (2002) · Zbl 1054.47027 · doi:10.1017/S0004972700020086
[10] Effros, E. G.; Ruan, Z. -J.: Operator spaces, (2000)
[11] Hadwin, D.; Hou, J. -C.; Yousefi, H.: Completely rank-nonincreasing linear maps on spaces of operators, Linear algebra appl. 383, 213-232 (2004) · Zbl 1069.47039 · doi:10.1016/j.laa.2004.01.002
[12] Hadwin, D. W.; Larson, D. R.: Completely rank-nonincreasing linear maps, J. funct. Anal. 199, 210-227 (2003) · Zbl 1026.46043 · doi:10.1016/S0022-1236(02)00091-5
[13] Havlicek, H.; Šemrl, P.: From geometry to invertibility preservers, Studia math. 174, 99-109 (2006) · Zbl 1107.47023 · doi:10.4064/sm174-1-8
[14] Hou, J. -C.; Cui, J. -L.: Completely rank nonincreasing linear maps on nest algebras, Proc. amer. Math. soc. 132, 1419-1428 (2003) · Zbl 1058.47031 · doi:10.1090/S0002-9939-03-07275-7
[15] J.-C. Hou, L. Huang, Maps completely preserving idempotents and maps completely preserving square-zero operators, Israel J. Math., in press · Zbl 1189.47035 · doi:10.1007/s11856-010-0032-y
[16] Hou, J. -C.; Huang, L.: Additive maps between standard operator algebras compressing certain spectral functions, Acta math. Sin. (Engl. Ser.) 24, No. 12, 2041-2048 (2008) · Zbl 1169.47029 · doi:10.1007/s10114-008-6428-5
[17] Hou, J. -C.; Šemrl, P.: Linear maps preserving invertibility or related spectral properties, Acta math. Sin. (Engl. Ser.) 19, No. 3, 473-484 (2003) · Zbl 1045.47032 · doi:10.1007/s10114-003-0269-z
[18] Jafarian, A. A.; Sourour, A. R.: Spectrum-preserving linear maps, J. funct. Anal. 66, 255-261 (1986) · Zbl 0589.47003 · doi:10.1016/0022-1236(86)90073-X
[19] Omladič, M.; Šemrl, P.: Spectrum-preserving additive maps, Linear algebra appl. 153, 67-72 (1991) · Zbl 0736.47001 · doi:10.1016/0024-3795(91)90210-N
[20] Sourour, A. R.: Invertibility preserving linear maps on $L(X)$, Trans. amer. Math. soc. 348, 13-30 (1996) · Zbl 0843.47023 · doi:10.1090/S0002-9947-96-01428-6
[21] Wang, Q.; Hou, J. -C.: Point-spectrum preserving elementary operators on $B(H)$, Proc. amer. Math. soc. 126, 2083-2088 (1998) · Zbl 0894.47027 · doi:10.1090/S0002-9939-98-04313-5
[22] Zhang, X. -L.; Hou, J. -C.: Positive elementary operators compressing spectrum, Chinese sci. Bull. 42, 270-273 (1997) · Zbl 0939.47030 · doi:10.1007/BF02882457